MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMP SZ 2 LEFT; PROSTHE, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GEN II COCR PS NP FEMORAL COMP SZ 2 LEFT; PROSTHE, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Catalog Number 71420098
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a new knee surgery was performed on (b)(6) 2018 where it was detected that a part of the femoral component of the implanted knee prosthesis was broken.The first surgery was performed at the same hospital, with another doctor in 2012.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A dimensional inspection was attempted; the damage/deformation at several features of the device would not allow for accurate measurement.The feature of thickness, which may have potentially affected strength was measured and was within specification.A lab analysis indicated that the conversion module fractured in between the paddles that contact the femoral component.A piece of the conversion module is still adhered to the femoral component with bone cement and a lug still attached.The other part of the module has fractured off and is still attached to the stem.The articulating surface and sides of the femoral component are scratched.The lug on the side where the module is still adhered to the implant is intact with some damage, but the other lug has been sheared off.The stem of the conversion module shows wear.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed parts did not reveal additional complaints for the listed parts or batches.A clinical analysis indicated that no clinical relevant supporting documents were provided to conduct a thorough analysis of the reported event.Photos of the broken device were provided.However, no radiographic images or operative reports have been provided.It was further reported all broken pieces were successfully removed from the patient.No further clinical assessment is warranted.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GEN II COCR PS NP FEMORAL COMP SZ 2 LEFT
Common Device Name
PROSTHE, KNEE, PATELLOFEM, SEMI-CONS, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8305438
Report Number1020279-2019-00442
Device Sequence Number46669
Product Code JWH
UDI-Device Identifier03596010208415
UDI-Public03596010208415
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2019
Device Catalogue Number71420098
Device Lot Number09AM12038
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420598 / 10CM04330
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient Weight63